Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2018, 6:19 PM EDT for Trumbull County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 6:19 PM EDT (22:19 UTC)
- Expired
- Sep 3, 2018, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WUUS51 KCLE 032219 SVRCLE OHC155-032300- /O.NEW.KCLE.SV.W.0062.180903T2219Z-180903T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 619 PM EDT MON SEP 3 2018 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Southeastern Trumbull County in northeastern Ohio... * Until 700 PM EDT. * At 618 PM EDT, a severe thunderstorm was located over Vienna Center, or 7 miles northeast of Warren, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Youngstown, Warren, Niles, Hubbard, Cortland, Vienna Center, Hilltop, Maplewood Park, Austintown, Girard, Vienna, McDonald, Orangeville, Yankee Lake, Brookfield Center, Churchill, Howland Center, West Hill, Mineral Ridge and Bolindale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4113 8076 4136 8078 4139 8052 4113 8052 TIME...MOT...LOC 2218Z 264DEG 18KT 4128 8069 HAIL...<.75IN WIND...60MPH $$ King
2 follow-up statements
363 WWUS51 KCLE 032237 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 637 PM EDT MON SEP 3 2018 OHC155-032300- /O.CON.KCLE.SV.W.0062.000000T0000Z-180903T2300Z/ Trumbull OH- 637 PM EDT MON SEP 3 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EAST CENTRAL TRUMBULL COUNTY... At 637 PM EDT, a severe thunderstorm was located near Sharpsville, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Vienna Center, Vienna, Orangeville, Yankee Lake, Brookfield Center and West Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4122 8068 4137 8069 4139 8052 4122 8052 TIME...MOT...LOC 2237Z 264DEG 18KT 4129 8056 HAIL...<.75IN WIND...60MPH $$ King
253
WWUS51 KCLE 032258
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
658 PM EDT MON SEP 3 2018
OHC155-032308-
/O.EXP.KCLE.SV.W.0062.000000T0000Z-180903T2300Z/
Trumbull OH-
658 PM EDT MON SEP 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TRUMBULL COUNTY
WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4122 8068 4137 8069 4139 8052 4122 8052
TIME...MOT...LOC 2258Z 264DEG 18KT 4130 8042
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:25 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 3, 3:25 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Mon Sep 3 2018 .SYNOPSIS... Hot and humid conditions will continue through mid week, as a strong upper level ridge remains anchored over the Upper Ohio Valley. A cold front will finally push through late Thursday, ushering in cooler conditions by the end of the work week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Hot and humid conditions will continue through the near term forecast period. Currently temps in the 90s with dew points in the 70s have produced capes around 3,000 j/kg. However, only a few tsra have managed to pop up, because being squashed by the strong upper ridge and the 700mb cap of 9c. A broken line of -tsra did pop up in area of surface convergence in the east earlier, but it has pushed SE of the forecast area. That said expect isolated convection this evening, dying down toward sunset. Tomorrow morning will be muggy with lows generally in the 70s. Tomorrow afternoon will be as hot as today, if not a degree or two warmer. Capes soar up to 3,000 j/kg again tomorrow afternoon, but again no lift or shear. Will leave slt chc pops going for tomorrow afternoon. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper level ridge of high pressure continues to dominate the weather pattern across the East Coast on Wednesday but starting to lose influence of the weather over Ohio. It will still be hot and humid but we will also see a little increase in chances for scattered showers and storms during Wednesday afternoon and evening as a weak mid level disturbance brushes by on the outer edge of the dome of high pressure. The high pressure ridge becomes elongated by Thursday and this will allow for a cold front to move into the region. Thursday will be our best chance for scattered showers and storms along the front. The front will slow down or stall out near by which will also continue the chance for scattered showers and storms in the forecast through the end of the week. Temperatures will be knock down about 10 to 15 degrees for afternoon highs by Friday behind the front. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... The long term begins Friday night with models showing the lower Great Lakes exposed to westerly flow aloft. A the surface, weak low pressure will be in the central Mississippi Valley while moist southerly flow feeds into the low. Saturday and Sunday Models show this low developing as it drifts northeast tracking just north of Lake Erie on Sunday. A warm front will also accompany the low, also tracking through the area on Sunday. Weak high pressure builds in for Monday as the low heads to New England. The long term period in general looks good for at least chance pops. The best chance of precip will come Saturday into Sunday as the low moves through the region. Highs mostly in the 70s. Lows in the low to mid 60s. && .AVIATION /18Z Monday THROUGH Saturday/... Hot and humid conditions will continue. Scattered convection this afternoon, mainly SE of CLE. Capes are over 2,000 j/kg but ridge and cap squashing most convection. Area of surface convergence in the east will be enough lift to kick off a few thunderstorms this afternoon. OUTLOOK...Non-VFR in patchy morning fog Tuesday through Thursday. Isolated thunderstorms in the afternoon Tuesday and Wednesday then scattered showers and thunderstorms Thursday. && .MARINE... Quiet weather will continue through mid week before unsettled weather moves in with a front. Winds today through Wednesday will be southerly 5 to 10 knots with waves around 1 foot...maybe two feet by Wednesday. Front comes through on Thursday and winds will be light from the north right behind the front. Some increase in speeds is expected late Thursday. Winds will become northeast on Friday as high pressure tries to build in from the north. Speeds will increase during the day and we could get close to small craft conditions with higher waves on the lake as well. Winds will shift to more southerly over the weekend 15 knots to 20 knots and higher waves will be possible as well. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...Riley LONG TERM...TK AVIATION...DJB MARINE...Riley
Hazardous weather outlook, Sep 3, 3:25 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 325 PM EDT Mon Sep 3 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 325 PM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values in the upper 90s to near 100 degrees are possible Tuesday and Wednesday, mainly during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-041930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 325 PM EDT Mon Sep 3 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 36 min |
| Sep 3, 5:39 PM EDT | Flash Flood Warning | CLE | Mahoning, Trumbull | 4 hr |
| Sep 3, 5:54 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Sep 3, 6:12 PM EDT | Areal Flood Advisory | CLE | Portage | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.